Facebook Pixel
EmpowHER Guest

Is gaining weigh a side effect of Tomoxiphen? Or am I just eating toomuch?

By Anonymous July 3, 2010 - 11:46am
Rate This

Add a Comment2 Comments

Hi - yes, weight gain can be caused by Tamoxifen. Many of my breast cancer friends gained about 5 kilos. How long do you take Tam now? It takes some time until your body will re-balance and get the normal weight back. After all it's quite normal to gain a little weight in (peri-)menopause ... (try to) take it easy!
But maybe you really eat too much, also, due to loss of energy during chemo/radiation therapies - you might intend to replace it by eating more than before. It's important that you eat good things - fruits, vegetables, cereals and high quality meat and fish.
If you feel good enough to do some exercise - go on! Go for a daily walk, take your bike and enjoy cycling... Do the things that make you feel good; not only will they help you losing weight, they will make you happy!
Take care!

July 27, 2010 - 2:59am
HERWriter Guide

Anon - Some people do report gaining weight while taking tamoxifen, but most people report weight loss. To borrow from your own question, the weight gain could be from eating too much. You may want to consider following a heart-healthy diet and an exercise plan - both will help your health. If you do that and continue to gain weight then you may want to talk to your doctor about an alternative medication. Good luck to you! Pat

July 3, 2010 - 5:22pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.